Illinois Journal of Mathematics

Appell polynomials and their relatives III. Conditionally free theory

Michael Anshelevich

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We extend to the multivariate noncommutative context the descriptions of a “once-stripped” probability measure in terms of Jacobi parameters, orthogonal polynomials, and the moment generating function. The corresponding map Φ on states was introduced previously by Belinschi and Nica. We then relate these constructions to the c-free probability theory, which is a version of free probability for algebras with two states, introduced by Bożejko, Leinert, and Speicher. This theory includes the free and Boolean probability theories as extreme cases. The main objects in the paper are the analogs of the Appell polynomial families in the two state context. They arise as fixed points of the transformation which takes a polynomial family to the associated polynomial family (in several variables), and their orthogonality is also related to the map Φ above. In addition, we prove recursions, generating functions, and factorization and martingale properties for these polynomials, and describe the c-free version of the Kailath–Segall polynomials, their combinatorics, and Hilbert space representations.

Article information

Source
Illinois J. Math. Volume 53, Number 1 (2009), 39-66.

Dates
First available: 22 January 2010

Permanent link to this document
http://projecteuclid.org/euclid.ijm/1264170838

Zentralblatt MATH identifier
05676308

Mathematical Reviews number (MathSciNet)
MR2584934

Subjects
Primary: 46L53: Noncommutative probability and statistics 46L54: Free probability and free operator algebras 05E35

Citation

Anshelevich, Michael. Appell polynomials and their relatives III. Conditionally free theory. Illinois Journal of Mathematics 53 (2009), no. 1, 39--66. http://projecteuclid.org/euclid.ijm/1264170838.


Export citation

References

  • L. Accardi and M. Bożejko, Interacting Fock spaces and Gaussianization of probability measures, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 1 (1998), 663--670.
  • N. I. Akhiezer, The classical moment problem and some related questions in analysis, Hafner Publishing Co., New York, 1965; translated by N. Kemmer.
  • M. Anshelevich, Appell polynomials and their relatives, Int. Math. Res. Not. 65 (2004), 3469--3531.
  • M. Anshelevich, Free Meixner states, Comm. Math. Phys. 276 (2007), 863--899.
  • M. Anshelevich, Monic non-commutative orthogonal polynomials, Proc. Amer. Math. Soc. 136 (2008), 2395--2405.
  • M. Anshelevich, Orthogonal polynomials with a resolvent-type generating function, Trans. Amer. Math. Soc. 360 (2008), 4125--4143.
  • M. Anshelevich, Appell polynomials and their relatives II. Boolean theory, Indiana Univ. Math. J. 58 (2009), 929--968.
  • M. Anshelevich, Free evolution on algebras with two states, to appear in Reine und Angew. Math., available at arXiv :0803.4280 [math.OA], 2009.
  • M. P. Appell, Sur une classe de polynômes, Ann. Sci. Ecole Norm. Sup. 9 (1880), 119--144.
  • S. T. Belinschi and A. Nica, On a remarkable semigroup of homomorphisms with respect to free multiplicative convolution, Indiana Univ. Math. J. 57 (2008), 1679--1713.
  • S. T. Belinschi and A. Nica, Free Brownian motion and evolution towards $\boxplus$-infinite divisibility for $k$-tuples, Internat. J. Math. 20 (2009), 309--338.
  • M. Bożejko and W. Bryc, A quadratic regression problem for two-state algebras with application to the central limit theorem, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 12 (2009), 231--249.
  • M. Bożejko, M. Leinert and R. Speicher, Convolution and limit theorems for conditionally free random variables, Pacific J. Math. 175 (1996), 357--388.
  • M. Bożejko and R. Speicher, $\psi$-independent and symmetrized white noises, Quantum probability & related topics, QP-PQ, vol. VI, World Scientific, River Edge, NJ, 1991, pp. 219--236.
  • T. Cabanal-Duvillard and V. Ionescu, Un théorème central limite pour des variables aléatoires non-commutatives, C. R. Acad. Sci. Paris Sér. I Math. 325 (1997), 1117--1120.
  • D. Damanik, R. Killip and B. Simon, Perturbations of orthogonal polynomials with periodic recursion coefficients, to appear in Ann. Math.; available at arXiv:math /0702388v2 [math.SP], 2009.
  • U. Franz, Multiplicative monotone convolutions, Quantum probability, Banach Center Publ., vol. 73, Polish Acad. Sci., Warsaw, 2006, pp. 153--166.
  • U. Franz, Boolean convolution of probability measures on the unit circle, Analyse et probabilités (J. Faraut, P. Biane and H. Ouerdiane, eds.), Séminaires et Congrès, vol. 16, Soc. Math. France, Paris, 2008, pp. 83--94.
  • Y. Kato, Mixed periodic Jacobi continued fractions, Nagoya Math. J. 104 (1986), 129--148.
  • F. Lehner, Cumulants in noncommutative probability theory. I. Noncommutative exchangeability systems, Math. Z. 248 (2004), 67--100.
  • R. Lenczewski, Unification of independence in quantum probability, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 1 (1998), 383--405.
  • W. Młotkowski, Free probability on algebras with infinitely many states, Probab. Theory Related Fields 115 (1999), 579--596.
  • W. Młotkowski, Operator-valued version of conditionally free product, Studia Math. 153 (2002), 13--30.
  • A. Nica and R. Speicher, Lectures on the combinatorics of free probability, London Math. Soc. Lecture Note Ser., vol. 335, Cambridge Univ. Press, Cambridge, 2006.
  • F. Oravecz, The number of pure convolutions arising from conditionally free convolution, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 8 (2005), 327--355.
  • M. Popa, Multilinear function series in conditionally free probability with amalgamation, Commun. Stoch. Anal. 2 (2008), 307--322.
  • L. Verde-Star, Polynomial sequences of interpolatory type, Stud. Appl. Math. 88 (1993), 153--172.
  • D. Voiculescu, The analogues of entropy and of Fisher's information measure in free probability theory. V. Noncommutative Hilbert transforms, Invent. Math. 132 (1998), 189--227.
  • D. V. Voiculescu, K. J. Dykema and A. Nica, Free random variables, A noncommutative probability approach to free products with applications to random matrices, operator algebras and harmonic analysis on free groups, CRM Monograph Series, vol. 1, Amer. Math. Soc., Providence, RI, 1992.
  • H. Yoshida, The weight function on non-crossing partitions for the $\Delta$-convolution, Math. Z. 245 (2003), 105--121.